Overdosing

First thing to do:

  • Try to stay calm
  • Be reassuring to the user and try to calm them down
  • Try and find out what they have taken
  • Explain that the feeling they’re experiencing will pass
  • Do not leave them by themselves
  • Call 999 if worried and ask for an ambulance

If the user is tense and panicky, which can be caused by ecstasy, LSD, speed and magic mushrooms:

  • Sit the user in a quiet room
  • Keep them away from bright lights, loud noises and crowds
  • Tell them to breathe slowly and long, if any different

If the user is feeling really drowsy, this can happen with heroin and tranquillisers, as well as other drugs:

  • Sit them in a quiet place and keep them awake
  • Do not give the user coffee
  • Do not frighten them; a sudden fright can kill someone who has taken volatile substances
  • If symptoms continue put them in a recovery position
  • Call an ambulance if symptoms become worse

If the user is unconscious:

  • Call 999 straightway
  • Place in the recovery position
  • Stay with them until the ambulance arrives
  • If you know what they have taken, let the ambulance crew know